MAUDE Adverse Event Report: ETHICON INC. SILK BLK 18IN 7-0 D/A G-6 PRM; SUTURE, NONABSORBABLE, SILK

ETHICON INC. SILK BLK 18IN 7-0 D/A G-6 PRM; SUTURE, NONABSORBABLE, SILK
Model Number 768G
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/26/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent an unknown ophthalmology procedure on (b)(6) 2021 and suture was used.Upon evaluation, additional suture sample was received in pieces.There were no patient consequences reported.
 
Additional Manufacturer Narrative
(b)(4).A manufacturing record evaluation was performed for the finished device lot number and no non-conformances related to the reported complaint condition were identified.Summary: upon visual inspection of the returned sample, the suture was received in pieces, damages at the surface, in addition the ends were observed broken due to stress applied.After further evaluation crimping marks were observed on the surface suture possibly from a surgical instrument and functional test cannot be performed.As with any device, care should be taken to avoid damage to the strand when handling.Avoid the crushing or crimping action of the surgical instruments, such as needle holders and forceps.Representative samples: three unopened samples, an opened overwrap with an empty folder, and an empty opened overwrap of product code 768g were returned for analysis.In order to evaluate the conditions of the returned samples, the packets were opened, and no defects were detected.The swage and attachment area were noted to be as expected.The sutures were dispensed without problems and examined along the strand to detect any issue related to damaged or breakage suture and no defects were observed during evaluation.Functional test was performed, and the tensile strength result was above the minimum requirements.Additional information was requested, and the following was obtained: what was the initial procedure? it was ophthalmology surgery, unknown.The following information was requested, but unavailable: what was used to complete the procedure? if information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
SILK BLK 18IN 7-0 D/A G-6 PRM
Common Device Name
SUTURE, NONABSORBABLE, SILK
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
avenida de las torres 7125
col salvacar
ciudad juarez 32604
MX   32604
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
MDR Report Key12819704
Report Number2210968-2021-11505
Device Sequence Number4958090
Product Code GAP
UDI-Device Identifier10705031010413
UDI-Public10705031010413
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K946173
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2025
Device Model Number768G
Device Catalogue Number768G
Device Lot NumberRAMCET
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/18/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/18/2021
Initial Report FDA Received Date11/16/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/08/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown